Alert archive / Alabama / Areal Flood Advisories in 2012
Areal Flood Advisory 39, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood advisory at Mar 3, 2012, 4:33 AM CST for 5 counties in Alabama. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2012, 4:33 AM CST (10:33 UTC)
- Expired
- Mar 3, 2012, 7:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Calhoun County, AL, Chambers County, AL, Cleburne County, AL, Randolph County, AL, St. Clair County, AL
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood advisory went out at Mar 2, 2:53 PM CST, 13 hours 40 minutes earlier.
Area forecast discussion, Mar 2, 2:53 PM CST, 13 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 PM CST FRI MAR 2 2012 .DISCUSSION... AS OF EARLY THIS AFTERNOON CONVECTION HAS BEEN OCCURRING ACROSS PORTIONS OF NORTH ALABAMA...EASTERN MISSISSIPPI AND WESTERN TENNESSEE. THESE STORMS ARE FORMING WELL AHEAD OF A COLD FRONT THAT IS CURRENTLY LOCATED ALONG THE MISSISSIPPI RIVER. THESE THUNDERSTORMS ARE FORMING IN A MOIST AND UNSTABLE BOUNDARY LAYER WITH TEMPERATURES TODAY RISING UP INTO THE UPPER 70S AND LOWER 80S. THE SOUNDING FROM BMX AT 18Z INDICATED NEARLY 1400 J/KG OF CAPE WITH NO CAP TO LIMIT CONVECTION FROM FORMING THIS AFTERNOON AND EVENING. WINDS ARE CURRENTLY SOUTHWEST ACROSS CENTRAL ALABAMA AHEAD OF THE APPROACHING FRONT WILL CONTINUE TO MONITOR LOW LEVEL WIND FIELDS ANY BACKING OF THE WINDS OVER THE NEXT FEW HOURS COULD INCREASE THE LIKELIHOOD FOR TORNADIC SUPERCELLS. NEAR SUNSET THE LOW LEVEL WINDS FIELDS BECOME MORE UNIDIRECTIONAL AS A SQUALL LINE FORMS ACROSS CENTRAL ALABAMA. LATEST MODELS MOVE THE COLD FRONT THROUGH CENTRAL ALABAMA BY 18Z SATURDAY. A FEW SHOWERS COULD LINGER BEHIND THE FRONT INTO SATURDAY NIGHT AND SUNDAY MORNING OVER PORTIONS OF SOUTHEASTERN ALABAMA AS ANOTHER SHORTWAVE TROUGH MOVES THROUGH THE SOUTHEASTERN U.S. STRONG COLD AIR ADVECTION AND CLEARING BEHIND THE FRONT WILL PUSH TEMPERATURES INTO THE 30S ACROSS THE CENTRAL ALABAMA SATURDAY NIGHT INTO SUNDAY MORNING. AS THE STRONG UPPER LEVEL JET EJECTS NORTHEAST...HEIGHT RISES WILL OCCUR ACROSS THE SOUTHEASTERN U.S. WITH UPPER LEVEL RIDGING BUILDING LATE WEEKEND AND INTO EARLY NEXT WEEK. THIS PATTERN WILL LEAD TO TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR WITH LOWS IN THE UPPER 30 AND LOWER 40S AND HIGHS IN THE UPPER 60S AND LOWER 70S. MODELS DIFFER ON WHEN THE NEXT SYSTEM WILL IMPACT THE SOUTHEASTERN U.S. WITH THE GFS SHOWING A MORE PROGRESSIVE UPPER LEVEL WAVE THAT WOULD IMPACT THE REGION ON WEDNESDAY. WHILE THE ECMWF HAS A MUCH SLOWER SYSTEM AS THE UPPER LEVEL LOW CLOSES OFF OVER THE DESERT SOUTHWEST AND SLOWLY PROGRESSES EASTWARD BRINGING PRECIPITATION CHANCES ON FRIDAY. WILL CONTINUE TO MONITOR MODEL TRENDS FOR PRECIPITATION CHANCES MID TO LATE NEXT WEEK. ANDERSON && .AVIATION... 18Z TAF DISCUSSION. CEILINGS RISING TO VFR THIS AFTERNOON. WINDS FROM THE SOUTH AND GUSTY TO NEAR 25 KTS AHEAD OF AN APPROACHING STORM SYSTEM. LATE THIS AFTERNOON AND INTO THE EVENING...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF A SQUALL LINE. AT THIS POINT...THE HEAVIEST RAINFALL AND THUNDERSTORMS SHOULD FALL BETWEEN 23Z AND 06Z ACROSS THE NORTH...AND IN THE EARLY MORNING HOURS NEAR MGM AND TOI. TIMING WILL HAVE TO BE ADJUSTED AS THE ACTUAL STORMS BEGIN TO DEVELOP. AFTER THE MAIN CONVECTIVE LINE PUSHES THROUGH...STEADY LIGHT RAIN IS EXPECTED THROUGH MUCH OF THE MID MORNING HOURS WITH SOME IMPROVING CONDITIONS TO VFR POSSIBLE ACROSS THE NORTH BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 53 33 58 38 / 100 30 10 10 10 ANNISTON 49 54 34 58 41 / 100 30 10 10 10 BIRMINGHAM 47 54 35 58 43 / 100 30 10 10 10 TUSCALOOSA 47 55 35 61 42 / 100 20 10 10 10 CALERA 49 54 35 59 43 / 100 30 10 10 10 AUBURN 57 60 36 59 41 / 80 60 30 10 10 MONTGOMERY 55 61 37 62 42 / 90 60 20 10 10 TROY 61 62 36 61 41 / 60 80 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA. && 05/05/88
Hazardous weather outlook, Mar 2, 6:24 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 AM CST FRI MAR 2 2012 ALZ011>015-017>050-031230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 624 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS NORTHWEST CENTRAL ALABAMA AHEAD OF AND ALONG A STRONG COLD FRONT...AND CONTINUE THROUGH EARLY SATURDAY MORNING ACROSS THE SOUTHEAST. ALL SEVERE WEATHER MODES WILL BE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE WINDS...TORNADOES...LARGE HAIL...AND FLASH FLOODING. THE HIGHEST THREAT AREA FOR TORNADOES WILL BE ALONG AND NORTH OF INTERSTATE 20. THE SEVERE THREAT WILL END EARLY SATURDAY MORNING AS THE FRONT EXITS TO THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THROUGH EARLY SATURDAY MORNING...SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF THE INTERSTATE 85 CORRIDOR...AHEAD OF AND ALONG A STRONG COLD FRONT EXITING SOUTHEAST CENTRAL ALABAMA. ALL SEVERE WEATHER MODES WILL BE POSSIBLE...INCLUDING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...ISOLATED TORNADOES...AND FLASH FLOODING. A DRY AIRMASS WILL SPREAD ACROSS CENTRAL ALABAMA NEXT WEEK RESULTING IN LOW RELATIVE HUMIDITY VALUES AND POSSIBLE CRITICAL FIRE WEATHER CONDITIONS TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NEEDED THIS AFTERNOON THROUGH EARLY SATURDAY MORNING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:01 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Winston | 44 min |
| Mar 2, 6:01 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 44 min |
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Walker | 43 min |
| Mar 2, 6:11 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 49 min |
| Mar 2, 6:19 PM CST | Tornado Warning | BMX | Calhoun, Cleburne | 41 min |
| Mar 2, 6:22 PM CST | Tornado Warning | BMX | Lowndes, Montgomery | 15 min |
| Mar 2, 6:33 PM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah | 42 min |
| Mar 2, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 46 min |
| Mar 2, 6:44 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 46 min |
| Mar 2, 6:46 PM CST | Severe Thunderstorm Warning | BMX | Winston | 29 min |
| Mar 2, 7:06 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 2, 7:11 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 49 min |
| Mar 2, 7:15 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 45 min |
| Mar 2, 7:21 PM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 2, 7:36 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens | 39 min |
| Mar 2, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 41 min |
| Mar 2, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 39 min |
| Mar 2, 7:59 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 46 min |
| Mar 2, 8:13 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 34 min |
| Mar 2, 8:17 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 28 min |
| Mar 2, 8:38 PM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Sumter | 112 min |
| Mar 2, 8:38 PM CST | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 52 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | BMX | Marion | 49 min |
| Mar 2, 9:13 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 47 min |
| Mar 2, 9:16 PM CST | Areal Flood Advisory | BMX | Walker, Winston | 119 min |
| Mar 2, 9:45 PM CST | Tornado Warning | BMX | Autauga, Chilton | 29 min |
| Mar 2, 9:47 PM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Mar 2, 10:00 PM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, Talladega | 45 min |
| Mar 2, 10:08 PM CST | Tornado Warning | BMX | Clay, Cleburne, Randolph, Talladega | 24 min |
| Mar 2, 10:11 PM CST | Tornado Warning | BMX | Coosa | 31 min |
| Mar 2, 10:22 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Mar 2, 10:32 PM CST | Areal Flood Advisory | BMX | Talladega | 118 min |
| Mar 2, 10:34 PM CST | Tornado Warning | BMX | Tallapoosa | 41 min |
| Mar 2, 10:37 PM CST | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Mar 2, 10:45 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
| Mar 2, 10:46 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 3 hr |
| Mar 2, 10:52 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby | 23 min |
| Mar 2, 11:00 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Mar 2, 11:05 PM CST | Areal Flood Advisory | BMX | Dallas, Greene, Hale, Marengo, Sumter | 3 hr |
| Mar 2, 11:15 PM CST | Areal Flood Advisory | BMX | Bibb, St. Clair, Shelby, Talladega | 3 hr |
| Mar 2, 11:47 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 15 min |
| Mar 3, 12:25 AM CST | Areal Flood Advisory | BMX | Chilton, Clay, Coosa, Perry, Talladega, Tallapoosa | 3 hr |
| Mar 3, 4:12 AM CST | Areal Flood Advisory | BMX | Bibb, Chilton, Dallas, Greene, Hale, Marengo and 2 more | 3 hr |
| Mar 3, 4:27 AM CST | Areal Flood Advisory | BMX | Clay, Coosa, St. Clair, Shelby, Talladega, Tallapoosa | 3 hr |
| Mar 3, 5:15 AM CST | Special Weather Statement | BMX | Russell | 45 min |
Nearby
Areal Flood Advisories in Alabama, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.